Hi ladies, welcome funkyscot. Just dropping in with an update so far, I had my first FEC on Thursday 30th Nov so now on day 5 and still not had any side effects so far... touch wood, I have been taking my anti sickness meds they gave me and seems to have done the trick, been at work and been out walking and one mini short run, then resting with feet up and a book in between. I seem to have been very lucky so far with the SE's, but takign each day as it comes as I know it could change any day.
Been putting on lots of moisturiser and also wore black nail varnish thanks to the tips on here, the thread has been a great support x
Morning funkyscot and welcome to the thread.
Please ask if you have any questions. We hope to provide help and support along the way.
Hello December starters, jumping over from the November starter thread to say that my consultant (male) suggested the dark nail colour himself to me which was unexpected. I obediently went for a dark rouge noir shade for cycles one and two. I also put an Auriga nail treatment base underneath before painting them. I hear that Nail Envy is good too. So far my nails seem in good shape when I take off the colour (Acetone-free remover is important too apparently). I shortened my nails quite a bit and also use nail oil. I do hear though that it is the Taxol rather than the EC which is most rough on nails and one or two people have said that sometimes clinicians like to be able to see any changes/damage. I figure that if my consultant is happy and I am removing the polish between cycles to check for change, that is probably okay and it makes me feel tonnes better. xx
Yes I have. I'd heard this and asked my consultant and she said go for it. So I treated myself to some Chanel Rouge Noir! Lasts quite a few days and at least I have time to sit and do my nails which I never did before!
Hi Sam, I too am starting this week but my chemo and herceptin is being done on the same day. They have told me I can expect to be there for 4-5 hours each time as they need to keep an eye on you after the herceptin. The herceptin is 18 treatments being given by injection. It seems they are all different. Good Luck. xx
Don't be nervous SamH87, I promise you the lead up to it is the worst. Once you start treatment you know you are stopping the cancer in its tracks and the only way is are never on your own, from the wonderful team at the hospitals to the lovely ladies on here. Good luck xx
Speaking too soon alert!!!!!!!!!
i am full of beans! However no steroids today so I'm sure it won't last. But it's a lovely feeling to get up and just feel like me. Going on a gentle dog walk with my friend this morning, then need to have nothing to eat or drink for six hours because I have an MRI at 5. Hope everyone is coping, if you don't feel like doing much just sit and write some Christmas cards. But ease up on the online shopping 😜
Hi mamadeacs, I had that hangover feeling fec 1 for a day or 2 then it cleared and I was ok after that. Fec 2 i was ok the day after chemo then felt a bit worse for the 2 days after that. I always find that I feel I have to get out of the house and do something the day after finishing the steroids, dont know why that is but I've felt it each cycle. I don't seem to get a slump after the steroids. I have suffered a lot with dizziness which aparently is an SE of fec.
Oh mamadeacs, that all sounds very confusing. There are a lot of variables between oncologists and between hospitals. I had TC chemo, which doesn't seem very common. But my oncologist seemed convinced that this was the right one for me and I trusted her decision. Would it be possible to speak to your bcn just to put your mind at rest? You don't need the worry of this, when you have enough to cope with with the side effects.
Take it easy today and give them a call in the morning.
Glad you're starting to feel a bit better. Once you come off the steroids, you may find that your energy levels dips, but that muggy feeling should lift. For me, I struggled with the fatigue in the first week. I was gradually able to do more things around the house and then started to go for short walks at day 7 onwards.
I think the fatigue was a big factor for me.....other ladies seemed to get out a lot sooner than that. But what I would say is just take things gradually. The danger is that you do too much on one day and then it can set you back. Just listen to your body. Have you got the injections to do?
Mamadeacs, it might be worth calling your chemo team as they may be able to advise what to do about your nausea. They may suggest you take more meds or prescribe you something else. Don't suffer in silence it might just mean they haven't quite got your meds right.
Hi Karebear, don't worry about the injections, I'm having fecx6 (due chemo 4 on Tuesday) and I haven't had any injections. As Shi, says it seems to depend where you are and I think maybe what type if chemo you're having as many of us ladies just having fec don't seem to have the injections (I think only one out of 4 of us and she's having private treatment).
Hello all, hope you're doing ok. I've finally got my chemo start date for Thursday 7th. Just want to get started now and with all these winter colds about just praying I don't pick up anything.
Has anyone had their amount of cycles changed? when I saw the oncologist she said I would have six cycles of TC + 18 x herception my copy of the letter to the consultant says four TC + 18 herceptin. I queried this yesterday with the chemo sister and she checked and said it says four.
I'm thinking was it a typing error and did the chemo sister just look at the same copy of the letter? xx
Unfortunately what you're experiencing is quite normal! The first couple of days are the worse.....I too didn't leave my bed for a few days. Just rest, drink loads and eat small amounts when you can. It will start to improve after a few days, I promise.
Just as an aside ..... as Shi and Meeesh say, beware the internet shopping frenzy.
I now know most of the delivery drivers by name now! But I must remember to put something on my head when I go to the door ....... I keep startling them with my bald bonce!!!
Happy shopping girls!!
Morning all to you lovely december ladies
Day 3 of chemo 2 for me, I really struggled with chemo 1 with nausea and fatigue, but flagged it and I can't believe the difference in this round!
Day 3 last time I was only out of bed for a few hours, this time I have been out and about and done a sneaky sainsburys shop for all the things I am craving.
Be kind to yourselves and listen to your bodies, we are all here for you and everyone will hold your hand thru it all.
Plenty of crappy christmas films on the telly for you to veg out to - drink plenty, nibble lots and rest.
The gcsf injections are given to boast your red blood cells, which help fight infection. They are not always given....it depends what hospital you go to. I had 5 to take, some are given 7. It is the nurse at the chemo unit that gives them to you, to take home. If you are not given a them, it may well be worth asking.
Morning ladies! Well done to those of you who've just done chemo 1. That's one down and you're on your way! As annakaranina, says don't suffer in silence, call your team no matter how trivial or silly it might seem. After my first chemo I think I called them every day for 4 days but they didn't mind, they listened patiently and told me that what I was experiencing was all normal and what to do about it. They also advised which tablets I could take for longer if I needed to.
Hope you all have a good day with minimal SEs ⭐️🌟🌈✨✨🦄💫🦄🌈🌟⭐️✨🦄💫
Well done Scooterbek on ticking one off and I hope the next few days are okay for you. Dramaminx, I'd echo the advice to let your clinical team know early about side-effects. I mentioned at my pre-cycle 2 appointment that I'd had some problems after coming off steroids with nausea and the oncologist was sorry I hadn't mentioned it before because they would have liked to help then. I minimised it and he said 'you don't need to put up with anything unnecessarily and you are NOT bothering us'. He may regret that advice . . .Seriously, I hope you are able to get treatment to manage the SEs better. As one shampoo brand (bad choice from a bald woman) would say "you're worth it". xx